| Model Number |
N/A |
| Medical Device Problem Code |
Activation Problem (4042)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/10/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
Event or Problem Description
It was reported by the customer that they had two instances this week where the port needle either completely stuck and was not able to be retracted or very stiff and was difficult to retract when de-accessing from ports.Removed from patient without engaging simultaneously.There was no delay or compromise in patient care.There was no adverse event or outcome.It was reported this occurred with two devices.This report addresses the first device.
Event or Problem Description
Additional Manufacturer Narrative
The complaint of difficulty advancing the safety mechanism was confirmed and the cause was determined to be supplier related.The product returned for evaluation was one 20 g safestep infusion set.The investigation findings were consistent with misplaced or excess manufacturing adhesive, which bound the safety mechanism to the needle.The following observations were made during the sample evaluation: the safety mechanism was not engaged over the needle tip and was returned positioned at the needle base.Microscopic examination under uv light assistance revealed a white/clear adhesive-like substance at the interface of the needle shaft and safety mechanism.That material fluoresced under ultraviolet light, which was consistent with the adhesive used to assemble the infusion set.From this, it appeared that adhesive was deposited on the needle shaft during device manufacture.The device is a supplied component and the supplier was notified of the event.This complaint will be recorded for future trending and monitoring purposes.